Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Interpolation polynomials which give best order of approximation among continuously differentiable functions of arbitrary fixed order on $ [-1,\,+1]$

Author: A. K. Varma
Journal: Trans. Amer. Math. Soc. 200 (1974), 419-426
MSC: Primary 41A05
MathSciNet review: 0369999
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The object of this paper is to show that there exists a polynomial $ {P_n}(x)$ of degree $ \leqslant 2n - 1$ which interpolates a given function exactly at the zeros of $ n$th Tchebycheff polynomial and for which $ \vert\vert f - {P_n}\vert\vert \leqslant {C_k}{w_k}(1/n,f)$ where $ {w_k}(1/n,f)$ is the modulus of continuity of $ f$ of $ k$th order.

References [Enhancements On Off] (What's this?)

  • [1] P. L. Butzer, On approximation theory (Proc. Conf. Oberwolfach, 1963), Birkhäuser, Basel, 1964. MR 31 #2537.
  • [2] Géza Freud, Über ein Jacksonsches interpolationsverfahren, On Approximation Theory (Proceedings of Conference in Oberwolfach, 1963), Birkhäuser, Basel, 1964, pp. 227–232 (German). MR 0182826 (32 #308)
  • [3] S. B. Stečkin, On the order of the best approximations of continuous functions, Izvestiya Akad. Nauk SSSR. Ser. Mat. 15 (1951), 219–242 (Russian). MR 0041959 (13,29d)
  • [4] S. B. Stečkin, The approximation of periodic functions by Fejér sums, Amer. Math. Soc. Transl. (2) 28 (1963), 269–282 (Russian). MR 0162086 (28 #5287b)
  • [5] A. K. Varma, The approximation of functions by certain trigonometric interpolation polynomials, Approximation theory (Proc. Internat. Sympos., Univ. Texas, Austin, Tex., 1973) Academic Press, New York, 1973, pp. 511–515. MR 0333550 (48 #11875)
  • [6] -, Trigonometric interpolation polynomials which gives best order of approximation among continuously differentiable functions, Proc. Internat. Sympos. Approximation Theory (Poznań, Poland, 1972) (to appear).
  • [7] A. Zygmund, The approximation of functions by typical means of their Fourier series, Duke Math. J. 12 (1945), 695–704. MR 0015539 (7,435b)
  • [8] -, Trigonometric series. Vols. 1, 2, 2nd rev. ed., Cambridge Univ. Press, New York, 1959. MR 21, #6498.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 41A05

Retrieve articles in all journals with MSC: 41A05

Additional Information

PII: S 0002-9947(1974)0369999-5
Keywords: Polynomial approximation, modulus of continuity, Hermite interpolation, typical means, Tchebycheff nodes
Article copyright: © Copyright 1974 American Mathematical Society